Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 11, 2011, 11:19 AM EDT for 4 counties in Ohio; DeKalb County, Steuben County, Indiana; Hillsdale County, Michigan. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 11:19 AM EDT (15:19 UTC)
- Expired
- Jul 11, 2011, 12:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 70.0 mph
Counties DeKalb County, IN, Steuben County, IN, Hillsdale County, MI, Defiance County, OH, Fulton County, OH, Henry County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 110 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 11:45 AM EDT | TSTM WND DMG | Hillsdale, MI | TREES DOWN AND SOME POWER OUTAGES ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 10:16 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
| Jul 11, 6:37 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 3.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1566 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS53 KIWX 111519
SVRIWX
INC033-151-MIC059-OHC039-051-069-171-111615-
/O.NEW.KIWX.SV.W.0146.110711T1519Z-110711T1615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1119 AM EDT MON JUL 11 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN FULTON COUNTY IN NORTHWEST OHIO...
WILLIAMS COUNTY IN NORTHWEST OHIO...
NORTHERN DEFIANCE COUNTY IN NORTHWEST OHIO...
NORTHWESTERN HENRY COUNTY IN NORTHWEST OHIO...
HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...
NORTHEASTERN DE KALB COUNTY IN NORTHEAST INDIANA...
EASTERN STEUBEN COUNTY IN NORTHEAST INDIANA...
* UNTIL 1215 PM EDT
* AT 1115 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES WEST OF LITCHFIELD TO 18 MILES NORTHWEST OF
HAMILTON TO 22 MILES WEST OF HAMILTON...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
LITCHFIELD...READING AND HAMILTON...
EDON...JONESVILLE AND HILLSDALE...
EDGERTON...
PIONEER AND MONTPELIER...
BRYAN...
FAYETTE AND WEST UNITY...
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LONG
LAKE...MONTGOMERY...CAMDEN...ALLEN...MOORE...METZ...YORK...
ALVARADO...CLEAR LAKE...NETTLE LAKE...COLUMBIA AND CAMBRIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE ACROSS NORTHWEST INDIANA AND SOUTHWEST MICHIGAN.
THIS IS AN EXTREMELY DANGEROUS SITUATION. GO TO A BASEMENT OR SMALL
INTERIOR ROOM. EVACUATE MOBILE HOMES...AND SEEK SHELTER INSIDE A
STURDY STRUCTURE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8411 4127 8428 4139 8505 4164 8484
4208 8483 4208 8436 4171 8436 4172 8408
TIME...MOT...LOC 1519Z 281DEG 48KT 4204 8501 4169 8511
4146 8526
WIND...HAIL 70MPH <.50IN
$$2 follow-up statements
063
WWUS53 KIWX 111546
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1146 AM EDT MON JUL 11 2011
INC033-151-MIC059-OHC039-051-069-171-111615-
/O.CON.KIWX.SV.W.0146.000000T0000Z-110711T1615Z/
STEUBEN IN-DE KALB IN-HILLSDALE MI-HENRY OH-DEFIANCE OH-WILLIAMS OH-
FULTON OH-
1146 AM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR NORTHEASTERN DE KALB AND EASTERN STEUBEN COUNTIES IN NORTHEAST
INDIANA...AND HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND WESTERN
FULTON...WILLIAMS...NORTHERN DEFIANCE AND NORTHWESTERN HENRY COUNTIES
IN NORTHWEST OHIO...
AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 4 MILES EAST OF JONESVILLE TO 5
MILES NORTHWEST OF MONTPELIER TO BUTLER...AND MOVING EAST AT 55 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
BRYAN...
FAYETTE...WEST UNITY AND STRYKER...
ARCHBOLD...
WAUSEON...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
WILLIAMS CENTER...PULASKI...KUNKLE...HALLOCK...ALVORDTON...FARMER...
PRATTVILLE...BETZER...WALDRON AND NEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO
TO A BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND
SEEK SHELTER INSIDE A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8411 4127 8428 4139 8505 4164 8484
4208 8483 4208 8436 4171 8436 4172 8408
TIME...MOT...LOC 1546Z 281DEG 48KT 4197 8453 4162 8464
4139 8479
WIND...HAIL 70MPH <.50IN
$$466
WWUS53 KIWX 111602
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1202 PM EDT MON JUL 11 2011
INC033-151-111612-
/O.CAN.KIWX.SV.W.0146.000000T0000Z-110711T1615Z/
STEUBEN IN-DE KALB IN-
1202 PM EDT MON JUL 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DE KALB AND
EASTERN STEUBEN COUNTIES IS CANCELLED...
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8411 4127 8428 4134 8471 4165 8453
4208 8446 4208 8436 4171 8436 4172 8408
TIME...MOT...LOC 1602Z 281DEG 48KT 4192 8425 4156 8430
4135 8451
$$
MIC059-OHC039-051-069-171-111615-
/O.CON.KIWX.SV.W.0146.000000T0000Z-110711T1615Z/
HILLSDALE MI-HENRY OH-DEFIANCE OH-WILLIAMS OH-FULTON OH-
1202 PM EDT MON JUL 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR EASTERN HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...AND WESTERN
FULTON...EASTERN WILLIAMS...NORTHERN DEFIANCE AND NORTHWESTERN HENRY
COUNTIES IN NORTHWEST OHIO...
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE SEVERE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTH OF FAYETTE TO 4
MILES NORTH OF ARCHBOLD TO 8 MILES SOUTH OF BRYAN...AND MOVING EAST
AT 55 MPH.
LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
WAUSEON...
OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
OTTOKEE...OAKSHADE...DENSON...JEWELL...INDEPENDENCE...BRUNERSBURG AND
RIDGEVILLE CORNERS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS LINE OF SEVERE THUNDERSTORMS HAS A HISTORY OF PRODUCING
WIDESPREAD WIND DAMAGE. THIS IS AN EXTREMELY DANGEROUS SITUATION. GO
TO A BASEMENT OR SMALL INTERIOR ROOM. EVACUATE MOBILE HOMES...AND
SEEK SHELTER INSIDE A STURDY STRUCTURE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4153 8411 4127 8428 4134 8471 4165 8453
4208 8446 4208 8436 4171 8436 4172 8408
TIME...MOT...LOC 1602Z 281DEG 48KT 4192 8425 4156 8430
4135 8451
WIND...HAIL 70MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 4:06 AM EDT, 7 hours 13 minutes earlier.
Area forecast discussion, Jul 11, 4:06 AM EDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EDT MON JUL 11 2011
.SHORT TERM...
MONDAY THROUGH TUESDAY NIGHT...
ONGOING CONVECTIVE COMPLEXES WILL LIMIT UTILITY OF MODEL GUIDANCE IN
THE NEAR TERM. IMPRESSIVE LOW LEVEL MOISTURE GRADIENT OVER THE
REGION WITH 850MB THETAE RIDGE OVER ILLINOIS ALONG WITH DEWPOINTS IN
THE MID 70S...WHILE STILL IN THE L60S OVER OUR EASTERN CWA. LATEST
SPC MESOANALYSIS SHOWING ML CAPES IN EXCESS OF 4000 J/KG OVER
WESTERN ILLINOIS ALONG WITH MODEST BULK SHEAR SO EXPECT MCS ACTIVITY
TO CONTINUE TO MAKE PROGRESS TOWARD OUR AREA THIS MORNING...AND HAVE
INCREASED POPS TO HIGH CHANCE IN WESTERN CWA TO REFLECT THESE
TRENDS. PRECIP CHANCES IN REMAINING PERIODS OF THE SHORT TERM
SUBJECT TO EVENTUAL PLACEMENT OF FRONTAL BOUNDARY EXPECTED TO MOVE
TOWARD INTO THE AREA TONIGHT. CURRENT MCS ACTIVITY WILL GO A LONG
WAY IN DETERMINING PROGRESS AND PLACEMENT OF FRONTAL BOUNDARY SO NOT
INCLINED TO MAKE MANY CHANGES TO CURRENT GRIDS AS DAY SHIFT WILL
HAVE BETTER HANDLE ON THIS ONCE MORNING CONVECTION RUNS ITS COURSE.
LOW LEVEL THERMAL RIDGE EXPANDING INTO THE AREA WILL BE TEMPERED
SOMEWHAT BY CLOUDS FROM MCS...BUT STILL EXPECT HIGHS AOA 90F OVER
THE ENTIRE CWA. MOISTURE AXIS EXPECTED TO SPREAD EASTWARD INTO OUR
CWA TODAY AND RESULT IN HEAT INDICES AOA 100 OVER A GOOD PORTION OF
THE SW CWA THIS AFTERNOON SO WILL BE ISSUING AN ADVISORY TO COVER
THIS. FRONTAL BOUNDARY EXPECTED TO PUSH THROUGH THE AREA TUESDAY
NIGHT AND BRING A MUCH WELCOMED BREAK TO THE HEAT AND HUMIDITY BY
GOING INTO THE LONG TERM PERIOD.
&&
.LONG TERM...
WEDNESDAY THROUGH SUNDAY
WESTERN CONUS TROUGHING WITH NEGATIVE HEIGHT TENDENCIES OVER THE
NE CONUS INTO EASTERN CANADA ARE EXPECTED. MASSIVE CENTRAL CONUS
RIDGE WILL REMAIN FIXED OVER THE CENTRAL PLAINS...WITH VERY WARM
TEMPS EXPECTED THERE. LOCALLY...THE GREAT LAKES REGION WILL REMAIN
ON THE EDGE OF THE UPPER RIDGE AND ASSOCIATED PERIPHERY FAST FLOW.
SEVERAL SUBTLE DISTURBANCES ARE PROGGED IN W/NW FLOW EMANATING FROM
THE EASTERN PAC LONG WAVE TROUGH...AND ARE EXPECTED TO INTERACTED
WITH DEEP MOISTURE IN PLACE ON THE PERIPHERY OF THE RIDGE TO SUPPORT
CONVECTIVE DEVELOPMENT. STRONG NEGATIVE HEIGHT ANOMALY WILL SETTLE
INTO THE NE CONUS...SUPPORTING A RATHER STRONG NEGATIVE THETA-E
INTRUSION INTO THE REGION MID WEEK PER NE LL FLOW. DRY E/NE FLOW
WILL LINGER INTO THE END OF THE WEEK...WITH ANOTHER IMPULSE
SUPPORTING INCREASING CHANCES FOR A LL THETA-E UNDULATION FRI...WITH
LOW CHANCES FOR RAIN. FORECAST MODELS REMAIN ON THE SAME PAGE WRT
LARGE SCALE FLOW FORECAST DETAILS THROUGH THE PERIOD. CONTINUED TO
SIDE HEAVY WITH THE ECMWF GIVEN PREFERENCE OF CENTRAL CONUS RIDGE
DETAILS AND RESULTING LOCAL EFFECTS. PREFERENCE IS TOWARD THE GREAT
LAKES REMAINING ON THE PERIPHERY OF THE LONG WAVE RIDGE WITH
POSSIBLE ROSSBY LIKE WAVE RETROGRESSION.
WED-THUR...UNDULATING LL BAROCLINIC BOUNDARY SEPARATING DEEP
MOIST AIR TO THE SOUTH AND DRY FLOW TO THE NORTH WILL SETTLE WELL
SOUTH OF THE REGION WITH ASSOCIATED MCS ACTIVITY TRENDING WELL SOUTH
OF THE REGION AS WELL. PREFERRED TO SIDE ABOVE MODEL/MOS CONSENSUS
NUMBERS...MORE IN LINE WITH A PERSISTENCE FORECAST THROUGH THUR.
LACK OF SIG RAINFALL IN THE PAST SEVERAL DAYS WILL SUPPORT AN
INCREASING LIKELIHOOD FOR NEAR SFC SUPERADIABATS WITH DEEP MIXING TO
NEAR H85. COOL NIGHTS STILL ON TRACK WITH CLEAR SKIES/LIGHT
WINDS/AND DRY LL FIELDS IN PLACE.
FRI-SUN...EASTERN PAC TROUGH WILL SUPPORT THE EJECTION OF A STRONGER
MID LEVEL IMPULSE...WHICH WILL BECOME CONVECTIVELY MODIFIED OVER THE
NORTHERN PLAINS. THIS WAVE WILL SUPPORT LOCAL REFLECTED SW
FLOW...ADVECTING WARM MOIST AIR BACK INTO THE REGION. INCREASED
LARGE SCALE ASCENT IN A WAA REGIME WILL SUPPORT INCREASED PRECIP
CHANCES...WHICH ATTM REMAIN LOW GIVEN THE DIFFICULTY IN PROGNOSING A
CONVECTIVELY MODIFIED PATTERN 5-7 DAYS OUT. DID RETAIN LOW CHANCE
POPS FRI/FRI NIGHT. CURRENT GFS/GEM/UKMET/ECMWF MEAN H5 HEIGHT
PATTERN WOULD SUGGEST THE REGION WILL BE ON THE PERIPHERY OF FAST
DISTURBED FLOW...OR A RING OF FIRE SCENARIO THE REMAINDER OF THE
PERIOD. HOWEVER...THE DETAILS OF RIDGE INTENSITY AND LL
THERMAL/MOISTURE FIELDS ARE FAR FROM BEING RESOLVED...WITH ADDED
UNCERTAINTY PER POORLY SAMPLED NORTHERN STREAM DOMINANT FLOW.
HENCE...HAVE OPTED FOR NO POP/WX MENTION ATTM. DID TREND TEMPS UP
GIVEN PROGGED THERMAL FIELDS/DRYING SOIL CONDITIONS/AND A TREND
TOWARD PERSISTENCE.
&&
.AVIATION...
06Z TAFS...
WILL KEEP WITH GOING VFR FCST TO HOLD FOR THIS TAF CYCLE. LATEST IR
SATELLITE AND LIGHTNING DATA SHOWING SIGNS OF WEAKENING IN
CONVECTIVE COMPLEX MOVING THROUGH SOUTHERN MINNESOTA ATTM. FRONTAL
BOUNDARY WILL APPROACH THE AREA THIS AFTERNOON BUT LOW CONFIDENCE ON
CONVECTIVE DEVELOPMENT AND AREAL COVERAGE SUGGESTS NOT MENTIONING IN
TAFS ATTM. SOUTHWEST WINDS EXPECTED TO INCREASE TO AROUND 10KTS THIS
AFTERNOON.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 8 PM
EDT /7 PM CDT/ THIS EVENING FOR INZ012>018-020-022>027-
032>034.
MI...NONE.
OH...HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING
FOR OHZ024-025.
LM...NONE.
&&
SHORT TERM...JAL
LONG TERM...JC
AVIATION...JALHazardous weather outlook, Jul 11, 8:18 AM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 818 AM EDT MON JUL 11 2011 INZ003>009-012>018-LMZ043-046-MIZ077>081-OHZ001-002-004-005-015- 121000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH- DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP 818 AM EDT MON JUL 11 2011 /718 AM CDT MON JUL 11 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS ARE LIKELY FROM MID MORNING INTO EARLY AFTERNOON GENERALLY NORTH OF A LINE FROM WINIMAC TO OTTAWA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ020-022>027-032>034-OHZ016-024-025-121000- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 818 AM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BE SEVERE WITH THE MAIN THREAT BEING DAMAGING WIND GUSTS. A HOT AND HUMID AIRMASS WILL BE IN PLACE TODAY. AFTERNOON HEAT INDEX READINGS OF 100 TO 105 ARE EXPECTED. A HEAT ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE ON FRIDAY. THE POTENTIAL FOR SEVERE WEATHER REMAINS UNKNOWN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 11, 10:59 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1059 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 AM TSTM WND GST 2 SE MISHAWAKA 41.64N 86.13W
07/11/2011 E81 MPH ST. JOSEPH IN TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
&&
EVENT NUMBER IWX1101141
NGLocal storm report, Jul 11, 11:01 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1101 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND GST 1 SW MILLERSBURG 41.52N 85.70W
07/11/2011 E65 MPH ELKHART IN NWS EMPLOYEE
ESTIMATED 60 TO 65 MPH WIND GUST
&&
EVENT NUMBER IWX1101142
NWSLocal storm report, Jul 11, 11:04 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM TSTM WND DMG 1 WSW MIDDLEBURY 41.67N 85.73W
07/11/2011 ELKHART IN AMATEUR RADIO
TREE DOWN AT COUNTY ROAD 16 AND US 20. TREE IS BLOCKING
US 20.
&&
EVENT NUMBER IWX1101143
NWSLocal storm report, Jul 11, 11:06 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1106 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM TSTM WND DMG THREE RIVERS 41.94N 85.63W
07/11/2011 ST. JOSEPH MI FIRE DEPT/RESCUE
MULTIPLE TREES AND POWER LINES DOWN THROUGHOUT THREE
RIVERS
&&
EVENT NUMBER IWX1101144
NGLocal storm report, Jul 11, 11:10 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1110 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM TSTM WND DMG BENTON HARBOR 42.12N 86.45W
07/11/2011 BERRIEN MI TRAINED SPOTTER
2 TREES DOWN AND PART OF A COMMERCIAL BUILDING ROOF
BLOWN OFF.
&&
EVENT NUMBER IWX1101145
BMLLocal storm report, Jul 11, 11:17 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 AM TSTM WND GST 2 S WARSAW 41.21N 85.86W
07/11/2011 E50 MPH KOSCIUSKO IN NWS EMPLOYEE
&&
EVENT NUMBER IWX1101146
NGThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 4:25 AM EDT | Heat Advisory | IWX | Allen, Van Wert | 16 hr |
| Jul 11, 11:39 AM EDT | Severe Thunderstorm Warning | IWX | Defiance, Paulding | 51 min |
| Jul 11, 12:06 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Fulton, Henry | 39 min |
| Jul 11, 12:09 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Paulding, Putnam, Van Wert | 66 min |
| Jul 11, 12:41 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Van Wert | 49 min |
| Jul 11, 9:02 AM EDT | Special Marine Warning | IWX | 58 min | |
| Jul 11, 9:19 AM EDT | Severe Thunderstorm Warning | IWX | Steuben | 41 min |
| Jul 11, 9:42 AM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaPorte, Marshall, Saint Joseph, Starke | 78 min |
| Jul 11, 9:53 AM EDT | Special Marine Warning | IWX | 22 min | |
| Jul 11, 10:30 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Kosciusko, LaGrange, Marshall, Noble and 2 more | 75 min |
| Jul 11, 11:03 AM EDT | Lakeshore Flood Warning | IWX | 9 hr | |
| Jul 11, 12:00 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Miami, Wabash | 60 min |
| Jul 11, 12:44 PM EDT | Special Weather Statement | IWX | Jay | 31 min |
| Jul 11, 6:12 PM EDT | Special Weather Statement | IWX | Blackford, Jay, Wells | 63 min |
| Jul 11, 6:35 PM EDT | Special Weather Statement | IWX | White | 40 min |
| Jul 11, 6:42 PM EDT | Severe Thunderstorm Warning | IWX | White | 44 min |
| Jul 11, 7:04 PM EDT | Severe Thunderstorm Warning | IWX | Jay | 41 min |
| Jul 11, 7:22 PM EDT | Special Weather Statement | IWX | Cass, Miami | 23 min |
| Jul 11, 7:49 PM EDT | Special Weather Statement | IWX | Cass, Grant | 56 min |
| Jul 11, 7:52 PM EDT | Special Weather Statement | IWX | Jay | 23 min |
| Jul 11, 8:55 AM EDT | Special Weather Statement | IWX | Branch | 65 min |
| Jul 11, 9:33 AM EDT | Special Weather Statement | IWX | Hillsdale | 27 min |
| Jul 11, 10:47 AM EDT | Tornado Warning | IWX | Branch, Saint Joseph | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Indiana, 2011Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.